Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 65, NWS Jackson, KY

June 14, 2000Montgomery County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2000, 4:28 PM EDT for Montgomery County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 4:28 PM EDT (20:28 UTC)
Expired
Jun 14, 2000, 5:00 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Montgomery County, KY

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:30 PM EDTThunderstorm Wind 50 EWinchester, KYTrees were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 142031
SVRJKL
KYC173-142100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF MOUNT STERLING

* UNTIL 500 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WADES MILL...OR ABOUT 5 MILES EAST OF   
WINCHESTER...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY 
PRODUCE DAMAGING WIND AND LARGE HAIL.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER SIDEVIEW...6 MILES NORTHWEST OF MOUNT STERLING AT 435 PM EDT
  4 MILES NORTHWEST OF JUDY...6 MILES NORTHWEST OF STOOPS AT 440 PM
  EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN JACKSON KY.

LAT...LON 3800 8425 3792 8405 3812 8390 3819 8401

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 14, 3:28 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT WED JUN 14 2000

TSTMS CURRENTLY DEVELOPING IN WEST HALF OF FA IN SW FLOW AHD OF UPR
LVL TROF. FCST CHALLENGE IS POPS IN FIRST THREE PERIODS...AS FRONT
AND PREFRONTAL TROF CHUG THROUGH TN AND OH VALLEYS. BOUNDARY
WEAKENS AS IT SLIDES INTO APPALACHIANS...HOWEVER SUFFICIENT
INSTABILITY AND MOISTURE WILL REMAIN TO TRIGGER CONVECTION.

MODELS ARE IN REASONABLE AGREEMENT...INDICATING BIGGEST THREAT TO BE
IN SECOND PERIOD. OMEGA RIDGE CENTERED OVER CWA 18-21Z ON BOTH NGM
AND MESOETA...PROVIDING ENOUGH FORCING TO KICK OFF SHOWERS AND
THUNDERSTORMS DURING THE DAY ON THURSDAY. CAPES GT 700 ALSO FCST FOR
THIS PERIOD.

SOME DRIER AIR MOVING IN AT THE UPPER LEVELS THU EVE...BUT CONTINUED
SW FLOW WILL KEEP LOWER LEVELS MOIST. THIS WILL BE ENOUGH...ALONG
WITH SURFACE HEATING AND RESIDUAL INSTABILITY TO WARRANT MENTION OF
SHOWERS AND THUNDERSTORMS EVERY DAY THROUGH END OF FCST PERIOD. WILL
THEREFORE NOT DEVIATE MUCH ON EXTENDED FROM EARLIER PACKAGE.

FWC TEMPS LOOK REASONABLE. HIGHS COULD HOWEVER PUSH A FEW DEGREES
HIGHER IF CLOUDS ARE LESS THEN FORECAST. LOWER 80S ON FMRLEX SEEM
LOW FOR DAYS 3-5...IN LIGHT OF RECENT RECORD/NEAR RECORD HIGHS AND
WITH LITTLE MODIFICATION OF AIRMASS EXPECTED. WILL THEREFORE BOOST
AFTERNOON HIGHS A CATEGORY.

.JKL...NONE.

MCLANE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:33 PM EDTSevere Thunderstorm WarningJKLBreathitt27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.